MAUDE Adverse Event Report: JIANGSU BETTER ELECTRIC SURGICAL CLIPPER, CHARGING BASE; RAZOR, SURGICAL

JIANGSU BETTER ELECTRIC SURGICAL CLIPPER, CHARGING BASE; RAZOR, SURGICAL
Model Number CAH4414
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
From the device history record, lot number 1424-2552 was manufactured in february 2014 and lot number 1806-275 was manufactured february 2018.No exceptions were recorded in the device history records that could lead to the reported incident.Two devices were returned for visual inspection, function testing and printed circuit board assembly (pcba) analysis.The sample for lot number 1424-2552, the charger base appears burnt.After peeling off the silicone, the appearance of pcba was checked and burn trace was found.They charged the base and found the charger was non-functional.The sample with lot number 1806-275, we confirmed the charger was functional.According to jiangsu better, there was no design change since the product launch.All units were under 100% in-process system burn-in with 48 hours to screen out workmanship problems and defects, there were no deviations found in the records.The complaint sample with lot number 1424-2552 was shipped in 2014, the warranty is good for 90 days.As the power supply chip has a limited life span, it had failed after extended usage which in turn resulted in the resistor/regulator (r1) overheating.At this time no corrective action will be taken we will continue to monitor the complaints for any unfavorable trends, which might require further investigation and action plan.
 
Event or Problem Description
Based on the information gathered from the customer the surgical clipper charging base nearly caught on fire in the operating room.The unit reportedly has a smoke stain on it and the or smelled like smoke for several hours.

Brand Name
SURGICAL CLIPPER, CHARGING BASE
Common Device Name
RAZOR, SURGICAL
Manufacturer (Section D)
JIANGSU BETTER ELECTRIC
11 hui hai rd. bin hai zone,
qi dong
jiang su 22620 0
CH  226200
MDR Report Key8739378
Report Number1423537-2019-00328
Device Sequence Number16479235
Product Code LWK
UDI-Device Identifier00885380048015
UDI-Public00885380048015
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberCAH4414
Device Catalogue NumberCAH4414
Device Lot Number1424-2552 &1806-275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Distributor Facility Aware Date06/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2019
Patient Sequence Number1